side effects of short term oxycodone

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
mapleleaf
Posts: 27
Joined: Thu Oct 11, 2012 5:22 pm

side effects of short term oxycodone

Post by mapleleaf »

Why is it just when you think you have a hold on this crazy, unpredictable, never ceasing, always there 24/7, will you just stop!!!! WES/RLS you have to throw me another symptom to deal with!!!! Am I frustrated???!!! Can you tell??!! So I have been taking 5mg of plain oxy every 5 hours during the day and long acting oxyneo 20mg at bedtime for about 8 months. I also taking .25 of miraprex at 4pm and 1mg at bedtime. For the last 3 weeks I having been getting very anxious each day at about 4pm. Irritable, edgy the usual. My symptoms are under control for WED from this regime. I did some research and spoke to my pharmacist and she thinks I am having a problem with the highs and lows of the short acting oxy. I do not feel anxious after the night time oxyneo. My question is do I go to a long acting during the day now? Has anyone had this type of side effect form the oxy?

Polar Bear
Moderator
Posts: 7992
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: side effects of short term oxycodone

Post by Polar Bear »

I haven't used oxy but part of my treatment is Tramadol.
A few months ago I changed from ordinary pills to the slow release and find it is much better,
less pill taking to remember and less medication wearing off as it came close to the next dose.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

ViewsAskew
Moderator
Posts: 16237
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: side effects of short term oxycodone

Post by ViewsAskew »

mapleleaf, you likely know this, but I wouldn't be surprised if your 24/7 symptoms are because of the high pramipexole dose. You're using much more than is recommended by today's standards and likely are augmented. The need all those opioids plus the pramipexole, it's the only likely reason.

I know that's not why you're writing...but I can't help but wonder if you couldn't reduce ALL your meds if you stopped the pramipexole. It wouldn't happen immediately, but could after a few weeks.

Also, while it absolutely could be the oxy - it definitely makes me a bit angry, edgy, and irritable - it could be the pramipexole, too, or even the interaction between them. It's so hard to figure out.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

mapleleaf
Posts: 27
Joined: Thu Oct 11, 2012 5:22 pm

Re: side effects of short term oxycodone

Post by mapleleaf »

I was on 3mg a day at one time of the miraprex and have cut it on half now...this was the minimal amount I could be on......I tried to reduce it to less but my WED was worse....but maybe now its time to consider reducing again since I am on the oxyneo ....thanks for the input , I will seriously consider getting off miraprex.........

Polar Bear
Moderator
Posts: 7992
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: side effects of short term oxycodone

Post by Polar Bear »

mapleleaf - it won't be easy but it is the way to go. And you have already been able to halve your original dose.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

ViewsAskew
Moderator
Posts: 16237
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: side effects of short term oxycodone

Post by ViewsAskew »

It won't ever get better until you stop it completely. And it WILL get MUCH worse when you do. No question. But, it will get better after that. It can take awhile - up to a month - but the crazy, over-the-top, 24/7 wild symptoms go back to something more manageable. I still have symptoms most times, but they aren't the same and I can deal with them.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

badnights
Moderator
Posts: 5852
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: side effects of short term oxycodone

Post by badnights »

I was on 3mg a day at one time of the miraprex and have cut it on half now...this was the minimal amount I could be on......I tried to reduce it to less but my WED was worse....
It WILL get worse. You must expect that. It gets much worse but this is temporary, and it's followed by an improvement in symptoms to a level they were at prior to augmentation (or close). If you have this assurance that you're going to get better after it gets worse, you are much better able to stick it out through the dreadful worsening.

Most people can see a light at the tunnel after 3 days or so, and the worsening is all over by 2 weeks, but it might take 4 weeks for some people. Point is, it's always temporary, it WILL go away, and when it does, your symptoms are less than when you were taking the pramipexole.

This is the cycle: taking the DA initially helps. Then it starts to make things worse over time, you don't know it but you're augmented (medication-induced worsening of the disease it's supposed to help). You stop the DA and get EVEN WORSE, you're now in withdrawal from the DA. The DA clears out of your body, and WED symptoms go way back down to what they were before you started augmenting. (hopefully) (at least to better than most of your augmentation time)
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

jakesmom
Posts: 353
Joined: Sat Feb 09, 2013 11:01 am

Re: side effects of short term oxycodone

Post by jakesmom »

I agree, way too much Mirapex. Withdrawal is hell, but I would do it all over again. Mirapex eventually causes more symptoms than it treats, especially at that dose.

Post Reply